Alert archive / Kansas / Flood Watches in 2008
Flood Watch 2, NWS Dodge City, KS
NWS Dodge City, KS issued this flood watch at Jun 1, 2008, 3:05 PM CDT for Ellis County, Rush County, Trego County, Kansas. It took effect at Jun 2, 2008, 12:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2008, 3:05 PM CDT (20:05 UTC)
- In effect from
- Jun 2, 2008, 12:00 AM CDT
- Expired
- Jun 2, 2008, 5:37 AM CDT
- In force
- 6 hr
- Issued by
- NWS Dodge City, KS
- Flood severity
- None
Counties Ellis County, KS, Rush County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 121 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.1 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 192 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 1291 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS63 KDDC 012005 FFADDC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE DODGE CITY KS 305 PM CDT SUN JUN 1 2008 ...HEAVY RAINFALL EXPECTED TONIGHT... .THUNDERSTORMS ARE FORECAST TO DEVELOP IN WESTERN NEBRASKA AND EASTERN COLORADO THEN DROP INTO WEST CENTRAL KANSAS LATER TONIGHT. AS THEY MOVE INTO KANSAS AND ENCOUNTER RICHER MOISTURE...A LARGE COMPLEX OF THUNDERSTORMS MAY FORM WITH AREAS OF HEAVY RAIN AND POSSIBLE FLOODING. KSZ030-031-046-020515- /O.NEW.KDDC.FA.A.0002.080602T0500Z-080602T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TREGO-ELLIS-RUSH- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...LA CROSSE...RUSH CENTER 305 PM CDT SUN JUN 1 2008 ...FLOOD WATCH IN EFFECT FROM MIDNIGHT CDT TONIGHT THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF CENTRAL KANSAS AND WEST CENTRAL KANSAS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL KANSAS... ELLIS AND RUSH. IN WEST CENTRAL KANSAS...TREGO. * FROM MIDNIGHT CDT TONIGHT THROUGH MONDAY MORNING * A LARGE COMPLEX OF THUNDERSTORMS ARE ANTICIPATED TO MOVE INTO PARTS OF WEST CENTRAL KANSAS AROUND MIDNIGHT AND LAST UNTIL EARLY MORNING. HEAVY RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE ANTICIPATED. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$ 06
4 follow-up statements
000 WGUS63 KDDC 012036 AAA FFADDC FLOOD WATCH...UPDATED NATIONAL WEATHER SERVICE DODGE CITY KS 336 PM CDT SUN JUN 1 2008 ...HEAVY RAINFALL EXPECTED TONIGHT... .THUNDERSTORMS ARE FORECAST TO DEVELOP IN WESTERN NEBRASKA AND EASTERN COLORADO THEN DROP INTO WEST CENTRAL KANSAS LATER TONIGHT. AS THEY MOVE INTO KANSAS AND ENCOUNTER RICHER MOISTURE... A LARGE COMPLEX OF THUNDERSTORMS MAY FORM WITH AREAS OF HEAVY RAINFALL AND POSSIBLE FLOODING. KSZ030-031-046-020515- /O.CON.KDDC.FA.A.0002.080602T0500Z-080602T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TREGO-ELLIS-RUSH- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...LA CROSSE...RUSH CENTER 336 PM CDT SUN JUN 1 2008 ...FLOOD WATCH REMAINS IN EFFECT FROM MIDNIGHT CDT TONIGHT THROUGH MONDAY MORNING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL KANSAS AND WEST CENTRAL KANSAS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL KANSAS...ELLIS AND RUSH. IN WEST CENTRAL KANSAS...TREGO. * FROM MIDNIGHT CDT TONIGHT THROUGH MONDAY MORNING * A LARGE COMPLEX OF THUNDERSTORMS ARE ANTICIPATED TO MOVE INTO PARTS OF WEST CENTRAL KANSAS AROUND MIDNIGHT AND LAST UNTIL EARLY MORNING. HEAVY RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE ANTICIPATED. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$ 06/12
000 WGUS63 KDDC 020308 AAA FFADDC FLOOD WATCH...UPDATED NATIONAL WEATHER SERVICE DODGE CITY KS 1008 PM CDT SUN JUN 1 2008 ...HEAVY RAINFALL EXPECTED TONIGHT... .THUNDERSTORMS OVER WESTERN NEBRASKA AND EASTERN COLORADO WILL MOVE INTO WEST CENTRAL KANSAS LATER TONIGHT. AS THEY TRAVEL INTO KANSAS AND ENCOUNTER RICHER MOISTURE... A LARGE COMPLEX OF THUNDERSTORMS MAY FORM WITH AREAS OF HEAVY RAINFALL AND POSSIBLE FLOODING. KSZ030-031-046-021100- /O.CON.KDDC.FA.A.0002.080602T0500Z-080602T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TREGO-ELLIS-RUSH- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...LA CROSSE...RUSH CENTER 1008 PM CDT SUN JUN 1 2008 ...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL KANSAS AND WEST CENTRAL KANSAS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL KANSAS...ELLIS AND RUSH. IN WEST CENTRAL KANSAS...TREGO. * FROM MIDNIGHT CDT TONIGHT THROUGH MONDAY MORNING * A LARGE COMPLEX OF THUNDERSTORMS ARE ANTICIPATED TO MOVE INTO PARTS OF WEST CENTRAL KANSAS AROUND MIDNIGHT AND LAST UNTIL EARLY MORNING. HEAVY RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE ANTICIPATED. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$
000 WGUS63 KDDC 020846 FFADDC FLOOD WATCH NATIONAL WEATHER SERVICE DODGE CITY KS 346 AM CDT MON JUN 2 2008 ...THUNDERSTORMS WITH HEAVY RAINFALL POSSIBLE EARLY THIS MORNING... .THUNDERSTORMS WILL DEVELOP OVER PARTS OF TREGO, ELLIS AND RUSH COUNTIES EARLY THIS MORNING. AS THEY DEVELOP THEY WILL BE CAPABLE OF PRODUCING PERIODS OF VERY HEAVY RAINFALL WHICH MAY LEAD TO FLOODING PROBLEMS TOWARDS DAYBREAK. KSZ030-031-046-021700- /O.CON.KDDC.FA.A.0002.000000T0000Z-080602T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TREGO-ELLIS-RUSH- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...LA CROSSE...RUSH CENTER 346 AM CDT MON JUN 2 2008 ...FLOOD WATCH REMAINS IN EFFECT UNTIL NOON CDT TODAY... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL KANSAS AND WEST CENTRAL KANSAS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL KANSAS...ELLIS AND RUSH. IN WEST CENTRAL KANSAS...TREGO. * UNTIL NOON CDT TODAY * THUNDERSTORMS CAPABLE OF PRODUCING PERIODS OF VERY HEAVY RAINFALL WILL DEVLOP DURING THE EARLY MORNING HOURS. HEAVY RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE ANTICIPATED. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$ 18
000 WGUS63 KDDC 021037 FFADDC FLOOD WATCH NATIONAL WEATHER SERVICE DODGE CITY KS 537 AM CDT MON JUN 2 2008 ...FLOOD WATCH CANCELLED... .EVEN THOUGH THERE WILL STILL BE A CHANCE FOR THUNDERSTORMS LATER THIS MORNING...ORGANIZED ACTIVITY IS NOT EXPECTED ACROSS THE AREA. THUS THE FLOOD WATCH THAT HAD BEEN IN EFFECT HAS BEEN CANCELLED. KSZ030-031-046-021145- /O.CAN.KDDC.FA.A.0002.000000T0000Z-080602T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TREGO-ELLIS-RUSH- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...LA CROSSE...RUSH CENTER 537 AM CDT MON JUN 2 2008 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR PORTIONS OF CENTRAL KANSAS AND WEST CENTRAL KANSAS HAS BEEN CANCELLED. ALTHOUGH SCATTERED THUNDERSTORMS REMAIN POSSIBLE ACROSS THE AREA THROUGH THE EARLY MORNING HOURS...WIDESPREAD HEAVY RAINFALL IS NOT ANTICIPATED. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this flood watch went out at Jun 1, 2:53 AM CDT, 12 hours 12 minutes earlier.
Area forecast discussion, Jun 1, 2:53 AM CDT, 12 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 253 AM CDT SUN JUN 1 2008 .DISCUSSION... DAYS 1-2... NAM AND GFS BOTH ARE IN GOOD AGREEMENT WITH PCPN DEVELOPING EARLY THIS MORNING AND AGAIN SUNDAY NIGHT JUST NORTH OF OUR MID LVL BAROCLINIC ZONE WHERE GOOD WAA AND ISENTROPIC LIFT WAS PRESENT. ONLY DIFFERENCE BETWEEN THE TWO MODELS WERE THE EXACT LOCATION OF THIS BAROCLINIC ZONE. NAM WAS A LITTLE FURTHER SOUTH THAN THE GFS AND GIVEN THE LARGE AREA OF CONVECTION THAT WAS MOVING EAST ACROSS ERN CO EARLIER THIS MORNING WILL BE LEANING TOWARDS THE SLIGHTLY FURTHER SOUTH SOLUTION. WITH THIS IN MIND LOOKS LIKE THE CURRENT FORECAST IS ON THE RIGHT TRACK WITH HIGHEST POPS IN THE HYS REGION TOWARDS 12Z MONDAY. AS FOR THIS MORNING WILL USE A BLEND OF NAM AND RADAR TRENDS FOR TRACK OF STORMS THROUGH 15Z. GIVEN PCPN AND CLOUD COVER EXPECTED OVER THE NEXT 48 HOURS AM A LITTLE CONCERNED WITH HIGHS TODAY AND MONDAY IN THE NORTH. BASED ON 85H TEMPS AND MODEL SOUNDING IT APPEARS THAT THE COOLER MAV MAY BE CLOSER THAN THE WARM MET. FURTHER SOUTH WHERE THE CHANCE OF PCPN IS LESS LIKELY AND EXPECTING MORE SUN WILL TREND TOWARDS THOSE WARMER MET HIGHS. DAYS 3-7... SHORT TERM WEATHER OCCUPIED MUCH OF THE OVERNIGHT SHIFT. THE TUE-THU TIME FRAME WILL BE VERY ACTIVE ACROSS THE PLAINS, BUT EXACTLY WHERE IS VERY UNCLEAR AT THIS POINT. PATTERN RECOGNITION POINTS TO THE BEST CHANCE OF SEVERE STORMS IN THE EASTERN PART OF OUR FCST AREA FROM P28 TO HYS WHERE THE DEEPER LOW LEVEL MOISTURE WILL RESIDE IN THIS RATHER PROGRESSIVE PATTERN. THE MODELS DIFFER SOMEWHAT ON THE TIMING OF THE INDIVIDUAL SHORTWAVE TROUGHS. THE ECMWF IS THE ONLY MODEL SHOWING A ROBUST SHORTWAVE TROUGH APPROACHING THE SOUTHERN HIGH PLAINS ON TUESDAY SO WE WILL NOT BUY INTO THIS SOLUTION TONIGHT. BUT WITH A FRONT STILL AROUND ON TUESDAY, STORMS CANT BE RULED OUT. A MUCH STRONGER BUT PROGRESSIVE TROUGH WILL SWEEP ACROSS THE PLAINS ON WEDNESDAY. THE BEST CHANCE OF STORMS WILL BE IN OUR EAST, WITH NEGLIGIBLE CHANCES IN OUR FAR SW. ANOTHER SHORTWAVE TROUGH WILL CROSS THE PLAINS BY THURSDAY. BUT AGAIN THE BEST CHANCE OF STORMS WITH THIS SYSTEM WILL BE IN OUR FAR EASTERN COUNTIES. TEMPERATURES WERE NOT TWEAKED VERY MUCH AND LOOKED REASONABLE. && .AVIATION... THUNDERSTORMS ARE POSSIBLE AT GCK/DDC/HYS THROUGH 14Z. ANY LOW CLOUD COVER WILL BURN OFF BY MIDMORNING AT GCK/DDC. UNTIL THEN, CEILINGS WILL PROBABLY BE NO WORSE THAN MVFR OUTSIDE OF STORMS. BUT GCK COULD DROP BRIEFLY TO IFR CEILINGS AROUND 12Z. && .PRELIMINARY POINT TEMPS/POPS... DDC 81 64 89 64 / 40 20 0 0 GCK 80 62 89 62 / 60 20 0 0 EHA 87 61 98 62 / 30 0 0 0 LBL 86 62 97 64 / 30 0 0 0 HYS 79 62 82 64 / 40 60 30 10 P28 85 66 95 70 / 40 30 10 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN18/24/24
Hazardous weather outlook, Jun 1, 7:56 AM CDT, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 756 AM CDT SUN JUN 1 2008 KSZ030-031-043>046-061>066-074>081-084>090-021015- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 756 AM CDT SUN JUN 1 2008 /656 AM MDT SUN JUN 1 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE LATE TONIGHT AND EARLY MONDAY MORNING. THE PRIMARY HAZARD FROM THESE STORMS WILL BE LARGE HAIL. AT THIS TIME THE EXPECTED TRACK OF THESE STORMS WILL KEEP THE BULK OF THE PRECIPITATION AND HAIL NORTH OF A GARDEN CITY TO LARNED LINE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE SUNDAY NIGHT NORTH OF A GARDEN CITY TO LARNED LINE. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 18
In the hours before
Local storm report, Jun 1, 10:16 AM CDT, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1016 AM CDT SUN JUN 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 AM HAIL 11 SW SYRACUSE 37.87N 101.89W
06/01/2008 E1.00 INCH HAMILTON KS CO-OP OBSERVER
0510 AM HAIL 9 S KINSLEY 37.79N 99.41W
06/01/2008 E0.75 INCH EDWARDS KS PUBLIC
0525 AM HAIL 7 ENE SUBLETTE 37.52N 100.73W
06/01/2008 E1.00 INCH HASKELL KS PUBLIC
0600 AM HAIL 21 ESE DODGE CITY 37.64N 99.66W
06/01/2008 E1.00 INCH FORD KS PUBLIC
0650 AM HAIL 8 NW MEDICINE LODGE 37.37N 98.68W
06/01/2008 M0.88 INCH BARBER KS PUBLIC
0730 AM TSTM WND DMG 16 SE MEDICINE LODGE 37.12N 98.37W
06/01/2008 BARBER KS PUBLIC
A REPORT OF ONE INCH DIAMETER TREE LIMB DOWN WITH
ESTIMATED WINDS OF 60 MPH.
&&
06Local storm report, Jun 1, 10:18 AM CDT, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DODGE CITY KS
1018 AM CDT SUN JUN 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 AM HAIL E GARDEN CITY 37.98N 100.86W
06/01/2008 E0.75 INCH FINNEY KS LAW ENFORCEMENT
0455 AM HAIL 11 SW SYRACUSE 37.87N 101.89W
06/01/2008 E1.00 INCH HAMILTON KS CO-OP OBSERVER
0510 AM HAIL 9 S KINSLEY 37.79N 99.41W
06/01/2008 E0.75 INCH EDWARDS KS PUBLIC
0515 AM HAIL 9 WSW INGALLS 37.78N 100.60W
06/01/2008 E0.75 INCH GRAY KS TRAINED SPOTTER
0524 AM HAIL INGALLS 37.83N 100.45W
06/01/2008 E1.75 INCH GRAY KS LAW ENFORCEMENT
0525 AM HAIL 7 ENE SUBLETTE 37.52N 100.73W
06/01/2008 E1.00 INCH HASKELL KS PUBLIC
0540 AM HAIL 2 S MONTEZUMA 37.57N 100.44W
06/01/2008 E1.00 INCH GRAY KS LAW ENFORCEMENT
0550 AM HAIL 4 SSW HAVILAND 37.57N 99.13W
06/01/2008 E1.25 INCH KIOWA KS TRAINED SPOTTER
0600 AM HAIL 21 ESE DODGE CITY 37.64N 99.66W
06/01/2008 E1.00 INCH FORD KS PUBLIC
0639 AM HAIL SUN CITY 37.38N 98.92W
06/01/2008 E1.75 INCH BARBER KS TRAINED SPOTTER
0650 AM HAIL 8 NW MEDICINE LODGE 37.37N 98.68W
06/01/2008 M0.88 INCH BARBER KS PUBLIC
0655 AM HAIL 11 NE ASHLAND 37.30N 99.63W
06/01/2008 E0.75 INCH CLARK KS TRAINED SPOTTER
0730 AM TSTM WND DMG 16 SE MEDICINE LODGE 37.12N 98.37W
06/01/2008 BARBER KS PUBLIC
A REPORT OF ONE INCH DIAMETER TREE LIMB DOWN WITH
ESTIMATED WINDS OF 60 MPH.
&&
BURKELocal storm report, Jun 1, 10:47 AM CDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1047 AM CDT SUN JUN 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HAIL BELVIDERE 37.44N 99.08W
06/01/2008 E2.75 INCH KIOWA KS TRAINED SPOTTER
LARGER THAN BASEBALL HAIL WAS EVIDENT IN DENTS. MANY
WINDOWS BROKEN OUT OF BOTH HOMES AND CARS. LOTS OF ROOF
AND SIDING DAMAGE IN TOWN.
&&
BURKELocal storm report, Jun 1, 10:48 AM CDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DODGE CITY KS
1048 AM CDT SUN JUN 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 AM HAIL E GARDEN CITY 37.98N 100.86W
06/01/2008 E0.75 INCH FINNEY KS LAW ENFORCEMENT
0455 AM HAIL 11 SW SYRACUSE 37.87N 101.89W
06/01/2008 E1.00 INCH HAMILTON KS CO-OP OBSERVER
0510 AM HAIL 9 S KINSLEY 37.79N 99.41W
06/01/2008 E0.75 INCH EDWARDS KS PUBLIC
0515 AM HAIL 9 WSW INGALLS 37.78N 100.60W
06/01/2008 E0.75 INCH GRAY KS TRAINED SPOTTER
0524 AM HAIL INGALLS 37.83N 100.45W
06/01/2008 E1.75 INCH GRAY KS LAW ENFORCEMENT
0525 AM HAIL 7 ENE SUBLETTE 37.52N 100.73W
06/01/2008 E1.00 INCH HASKELL KS PUBLIC
0540 AM HAIL 2 S MONTEZUMA 37.57N 100.44W
06/01/2008 E1.00 INCH GRAY KS LAW ENFORCEMENT
0550 AM HAIL 4 SSW HAVILAND 37.57N 99.13W
06/01/2008 E1.25 INCH KIOWA KS TRAINED SPOTTER
0600 AM HAIL 21 ESE DODGE CITY 37.64N 99.66W
06/01/2008 E1.00 INCH FORD KS PUBLIC
0600 AM HAIL BELVIDERE 37.44N 99.08W
06/01/2008 E2.75 INCH KIOWA KS TRAINED SPOTTER
LARGER THAN BASEBALL HAIL WAS EVIDENT IN DENTS. MANY
WINDOWS BROKEN OUT OF BOTH HOMES AND CARS. LOTS OF ROOF
AND SIDING DAMAGE IN TOWN.
0639 AM HAIL SUN CITY 37.38N 98.92W
06/01/2008 E1.75 INCH BARBER KS TRAINED SPOTTER
0650 AM HAIL 8 NW MEDICINE LODGE 37.37N 98.68W
06/01/2008 M0.88 INCH BARBER KS PUBLIC
0655 AM HAIL 11 NE ASHLAND 37.30N 99.63W
06/01/2008 E0.75 INCH CLARK KS TRAINED SPOTTER
0730 AM TSTM WND DMG 16 SE MEDICINE LODGE 37.12N 98.37W
06/01/2008 BARBER KS PUBLIC
A REPORT OF ONE INCH DIAMETER TREE LIMB DOWN WITH
ESTIMATED WINDS OF 60 MPH.
&&
BURKEThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 4:26 AM CDT | Severe Thunderstorm Warning | DDC | Hamilton, Stanton | 64 min |
| Jun 1, 4:43 AM CDT | Severe Thunderstorm Warning | DDC | Finney, Ford, Gray, Haskell, Hodgeman | 62 min |
| Jun 1, 5:02 AM CDT | Severe Thunderstorm Warning | DDC | Edwards, Kiowa, Pratt, Stafford | 58 min |
| Jun 1, 5:15 AM CDT | Severe Thunderstorm Warning | DDC | Gray, Haskell, Meade, Seward | 60 min |
| Jun 1, 5:23 AM CDT | Severe Thunderstorm Warning | DDC | Grant, Hamilton, Morton, Stanton, Stevens | 20 min |
| Jun 1, 5:29 AM CDT | Severe Thunderstorm Warning | DDC | Clark, Edwards, Ford, Kiowa | 61 min |
| Jun 1, 5:32 AM CDT | Severe Thunderstorm Warning | DDC | Clark, Finney, Ford, Gray, Hodgeman, Meade | 43 min |
| Jun 1, 5:39 AM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche, Kiowa, Pratt | 66 min |
| Jun 1, 6:12 AM CDT | Severe Thunderstorm Warning | DDC | Clark, Comanche, Ford, Gray, Kiowa, Meade | 63 min |
| Jun 1, 6:15 AM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche, Kiowa, Pratt | 60 min |
| Jun 1, 6:29 AM CDT | Severe Thunderstorm Warning | DDC | Barber, Pratt | 46 min |
| Jun 1, 7:01 AM CDT | Severe Thunderstorm Warning | DDC | Barber | 40 min |
| Jun 1, 7:19 AM CDT | Special Weather Statement | DDC | Comanche | 41 min |
| Jun 1, 7:27 AM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche | 24 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.